MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP

BOVIE MEDICAL CORP BOVIE; REPLACEMENT TIP
Catalog Number H104
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that during a vasectomy, the replacement cautery tip keeps falling out into the surgical field.Delays during local anesthesia and anesthesia with nitrous occurred as burnt or non-working tips needed to be replaced.
 
Additional Manufacturer Narrative
After reviewing with the customer, it was determined that the customer is using the h104 (low temp elongated tip) with a high temperature cautery handle.Complaint confirmed.Root cause is determined to be user error in not selecting the correct tip.There has been a total (b)(4) sold of all lots with 2 additional complaints recorded.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
REPLACEMENT TIP
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
5115 ulmerton road
clearwater, FL 33760
6159645290
MDR Report Key17623825
Report Number3007208013-2023-00042
Device Sequence Number15279316
Product Code GEI
UDI-Device Identifier10607151071049
UDI-Public10607151071049
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH104
Device Lot Number0321G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown